Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 56, NWS Atlanta, GA

May 3, 2009Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at May 3, 2009, 10:12 PM EDT for Whitfield County, Georgia. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
May 3, 2009, 10:12 PM EDT (02:12 UTC)
Expired
May 5, 2009, 10:55 PM EDT
In force
49 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 17.41 ft at May 5, 2009, 9:00 AM EDT.

actionminormoderate1015202505/0405/0505/0605/07
Action stage
14 ft
Minor stage
16 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 040212
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT SUN MAY 03 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC313-041612-
/O.NEW.KFFC.FL.W.0056.090504T0212Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T0145Z.000000T0000Z.UU/
1012 PM EDT SUN MAY 03 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* FROM THIS EVENING UNTIL MONDAY AFTERNOON.
* AT 09PM SUNDAY THE STAGE WAS 16.1 FEET AND RISING. 
* FLOOD STAGE IS 16.0 FEET. 
* THE CREEK SHOULD RISE TO NEAR 16.50 FEET AFTER MIDNIGHT AND
  FALL BELOW FLOOD STAGE MONDAY MORNING.

$$
9 follow-up statements
000 
WGUS82 KFFC 040450
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 AM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-041850-
/O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
1250 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THIS EVENING. 
* AT 12AM MONDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO SLOWLY RISE TO 13.7 FEET AND THEN BEGIN
FALLING BY LATE THIS MORNING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$

GAC313-041849-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T0345Z.000000T0000Z.UU/
1250 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL THIS AFTERNOON. 
* AT 11PM SUNDAY THE STAGE WAS 16.4 FEET AND SLOWLY RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST TO SLOWLY RISE TO 17.0 FEET BY NOON TODAY AND THEN START
FALLING TO BELOW FLOOD STAGE BY THIS EVENING.


$$
000 
WGUS82 KFFC 041239
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 AM EDT MON MAY 04 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN
GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-050100-
/O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
839 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THIS EVENING. 
* AT 8 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING SLOWLY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$

GAC313-050238-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T1200Z.000000T0000Z.UU/
839 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 8 AM MONDAY THE STAGE WAS 17.0 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 

$$

GAC129-213-313-041309-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-090505T1905Z/
/TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM EDT MON MAY 04 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR TILTON
* THIS MORNING. 
* AT 8 AM MONDAY THE STAGE WAS 14.0 FEET...AND RISING SLOWLY.
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE TO RISE AND CREST AROUND 15.8 FEET
  AFTER MIDNIGHT. HOWEVER...IT WILL REMAIN BELOW FLOOD STAGE.


$$
000 
WGUS82 KFFC 041459
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-050100-
/O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
1059 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING. 
* AT 10 AM MONDAY THE STAGE WAS 12.6 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.

$$

GAC313-050458-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T1445Z.000000T0000Z.UU/
1059 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 10 AM MONDAY THE STAGE WAS 17.0 FEET AND STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 


$$
000 
WGUS82 KFFC 042031
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN
  GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC313-051031-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T1900Z.000000T0000Z.UU/
431 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 3 PM MONDAY THE STAGE WAS 17.0 FEET...AND STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 17.0 FEET...MINOR FLOODING CONTINUES IN THE PASTURES
  AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD
  BRIDGE.

$$
000 
WGUS82 KFFC 050129
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC313-051529-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090505T0030Z.000000T0000Z.UU/
929 PM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 8PM MONDAY THE STAGE WAS 17.1 FEET...AND STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 17.0 FEET...MINOR FLOODING CONTINUES IN THE PASTURES
  AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD
  BRIDGE.

$$
000 
WGUS82 KFFC 050701
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 AM EDT TUE MAY 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC313-052101-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090505T0645Z.000000T0000Z.UU/
301 AM EDT TUE MAY 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 3 AM TUESDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 17.0 FEET...MINOR FLOODING CONTINUES IN THE PASTURES
  AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD
  BRIDGE.

$$
000 
WGUS82 KFFC 051452
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT TUE MAY 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC313-060452-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090505T1415Z.000000T0000Z.UU/
1052 AM EDT TUE MAY 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 10AM TUESDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 17.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND
FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE.

$$
000 
WGUS82 KFFC 052138
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT TUE MAY 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN
GEORGIA...COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING
WHITFIELD COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC313-061138-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090505T1415Z.000000T0000Z.UU/
538 PM EDT TUE MAY 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 05PM TUESDAY THE STAGE WAS 17.0 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 17.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND
  FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE.

$$
000 
WGUS82 KFFC 060255
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT TUE MAY 05 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY
 

&&

GAC313-060325-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-090506T0255Z/
/CHCG1.1.ER.090504T0120Z.090505T1415Z.090506T0201Z.UU/
1055 PM EDT TUE MAY 05 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* AT 10PM TUESDAY THE STAGE WAS 15.6 FEET...AND FALLING. 
* FLOOD STAGE IS 16.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 3, 8:45 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 3, 8:45 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SUN MAY 3 2009

.UPDATE...
CONVECTION ASSOCIATED WITH MCS CONTINUING TO WEAKEN DUE TO LIMITED
INSTABILITY. VERTICAL WIND SHEAR STILL MARGINALLY STRONG BUT NOT
SUFFICIENT IN ITSELF TO ENHANCE DAMAGING WIND THREAT OTHER THAN
GUSTY WINDS IN HIGHER ELEVATIONS. HAVE DROPPED SVR TSTM WATCH FOR
OUR AREA AND DO NOT EXPECTED WIDESPREAD SVR STORMS OVERNIGHT. COULD
SEE ISOLD SVR STORMS IN FAR NORTH GA ASSOCATED WITH SHORT WAVE AND
COLDER TEMPS ALOFT. ALTHOUGH RAIN HAS MOVED OUT OF FAR NORTH
GA...WILL LET FLOOD WATCH CONTINUE. COULD SEE ADDITIONAL TSRA THERE
AND RUNOFF INTO LARGER CREEKS AND RIVERS STILL CONTINUING. LOOKOUT
CREEK NEAR NEW ENGLAND IN DADE COUNTY STILL REMAINS ABOVE FLOOD
STAGE. UPDATED POPS/WX/SKY GRIDS. NO OTHER SIGNIFICANT CHANGES TO
FCST.

SNELSON

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A NICE LINE OF THUNDERSTORMS MOVING
NORTHEAST THROUGH CENTRAL AND SOUTHERN AL AT 50MPH. THIS LINE IS A
VERY ACTIVE AND FAST MOVING LINE WITH SEVERE THUNDERSTORMS AND
POSSIBLE TORNADOES ASSOCIATED WITH IT. THIS LINE SHOULD BE ENTERING
WEST CENTRAL GA BY 20-21Z. THE MODELS ARE IN PRETTY GOOD AGREEMENT
SHOWING THE CLOSED LOW CENTER OVER THE MS/AR/TN BORDERS MOVING NE TO
THE AL/TN/GA BORDERS BY 00Z MON. IT IS EXPECTED TO CONTINUE UP THE
EAST COAST AND INTO THE MID ATLANTIC STATES BY 18Z MON. ITS TRAILING
FRONT SWEEPS THROUGH GA TONIGHT THROUGH MON BRINGING A LOT OF
PRECIPITATION ALONG WITH SEVERE WEATHER. QPF NUMBERS ARE SHOWING
ANOTHER 1.5 TO 2.5 INCHES FALLING ACROSS EXTREME N AND NW GA WHERE
WE HAVE A FLOOD WATCH GOING ALREADY. THE MAIN WEST-EAST ORIENTED
FRONT REMAINS STALLED JUST NORTH OF THE CWA AND CONTINUES TO SERVE
AS THE MAIN FOCUSING MECHANISM FOR SHRA/TSRA DEVELOPMENT.  A STRONG
LOW LEVEL JET IS EXPECTED TO MOVE ACROSS THE AREA BETWEEN 00Z-18Z
MON COMBINED WITH CAPES IN THE 1000-1500 RANGE AND LIS AROUND -2
TO -3 AS THIS LINE OF STORMS MOVES ACROSS OUR AREA. THE OVERALL
UPPER DYNAMICS WILL BE IN PLACE HELPING TO SUPPORT WIDESPREAD SEVERE
THUNDERSTORMS ACROSS THE STATE ALSO. AS THE UPPER SHORT WAVE MOVES
TOWARD THE MID-ATLANTIC EARLY MON...THE FRONTAL SYSTEM TO OUR NORTH
FINALLY PUSHES SOUTH INTO THE CWA...FURTHER SERVING TO ENHANCE
SHRA/TSRA DEVELOPMENT MON AND MON NIGHT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ANOTHER WEAKER SHORT WAVE MOVES EAST OUT OF THE SOUTHERN PLAINS AND
INTO THE SOUTHEASTERN U.S. TUE NIGHT/WED. THE MOST LIKELY AREA FOR
CONVECTION TUE WOULD BE NEAR THE OLD FRONTAL BOUNDARY ACROSS THE SE
PART OF THE CWA. MORE WAVES CONTINUE TO MOVE EAST OUT OF THE
SOUTHERN PLAINS THROUGH THE END OF THE WEEK BRINGING A SHRA/TSRA
THREAT TO THE AREA EVERYDAY THROUGH THE EXTENDED. THERE IS A RIDGE
THAT BUILDS INTO THE AREA OUT OF THE NORTHERN PLAINS SAT BUT WITH
THE CURRENT PATTERN IN PLACE NOT SURE IF THIS WILL HAPPEN WILL
CONTINUE WITH A SLIGHT CHANCE FOR SAT AT THIS POINT.

&&

.AVIATION...
LINE OF SEVERE THUNDERSTORMS PROGRESSING EASTWARD ACROSS GA NEXT
COUPLE OF HOURS. OUTSIDE OF THUNDERSTORMS...AREAS OF MVFR CEILINGS
THROUGH THE EVENING...LOWERING TO IFR AROUND 06Z. VISIBILITY
GENERALLY UNRESTRICTED OUTSIDE OF RAIN AREAS EXCEPT BECOMING
MVFR...LOCALLY IFR...IN FOG AFTER 06Z. SOUTHWEST WINDS GUSTING TO
20 TO 25KT...DIMINISHING TO 10KT AFTER 04Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  79  60  79  59 /  60  60  30  20  20
ATLANTA         64  74  62  79  61 /  60  60  20  20  20
BLAIRSVILLE     58  68  51  77  54 /  90  50  20  10  20
CARTERSVILLE    61  76  57  81  57 /  90  60  20  10  20
COLUMBUS        66  81  65  84  65 /  50  60  30  30  10
GAINESVILLE     61  71  59  79  58 /  80  60  30  10  20
MACON           65  81  64  83  64 /  30  70  40  30  20
ROME            63  78  58  82  61 / 100  50  20  10  20
PEACHTREE CITY  61  76  60  79  58 /  50  60  30  30  10
VIDALIA         64  83  64  83  63 /  10  50  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...FANNIN...FLOYD...GILMER...GORDON...MURRA
Y...TOWNS...UNION...WALKER...WHITFIELD.

&&

01/41
Hazardous weather outlook, May 3, 8:55 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT SUN MAY 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
855 PM EDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REST OF
TONIGHT OVER NORTH GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM CENTERED OVER MIDDLE TENNESSEE THIS
EVENING WILL MOVE EAST. COOL TEMPERATURE IN THE WAKE OF EVENING
THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA WILL MODERATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING
WINDS . LOCALLY HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE
ACROSS FAR NORTHWEST GEORGIA THROUGH TONIGHT.

.DISCUSSION...
INSTABILITY HAS DIMINISHED IN THE WAKE OF THUNDERSTORMS THAT MOVED
THROUGH MUCH OF NORTH AND CENTRAL GEORGIA EARLIER THIS EVENING.
TEMPERATURES AND MOISTURE MAY RECOVER ENOUGH FOR ISOLATED
THUNDERSTORMS TO DEVELOP OVER NORTH GEORGIA OVERNIGHT...A FEW OF
WHICH COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS THE STORM
SYSTEM AND FRONT SLOWLY MOVES THROUGH THE STATE. OTHERWISE
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER ALL PERSONS
ARE ENCOURAGED TO SUBMIT SEVERE WEATHER REPORTS VIA OUR WEBSITE AT
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 3, 7:58 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT SUN MAY 3 2009

GAZ008-009-015-016-040045-
758 PM EDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN LUMPKIN...WHITE...
UNION AND TOWNS COUNTIES UNTIL 845 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST AT 40 MPH THROUGH THE AREA.

WIND GUSTS OF 50 MPH ARE LIKELY IN THE HIGHER ELEVATIONS AS THESE
STORMS MOVE ACROSS LUMPKIN...WHITE...UNION AND TOWNS COUNTIES
THROUGH 845 PM EDT.
Special weather statement, May 3, 8:17 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT SUN MAY 3 2009

GAZ038-039-050-051-061-062-040100-
817 PM EDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HANCOCK...WARREN...
TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES UNTIL 900 PM
EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF SANDY CROSS TO 7 MILES
WEST OF SPARTA...MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH AND HEAVY DOWNPOURS ARE LIKELY AS THIS STORM MOVES
ACROSS HANCOCK...WARREN...TALIAFERRO...GREENE...WILKES AND OGLETHORPE
COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE JACKSONVILLE...WHITE PLAINS...SPARTA...SPRINGFIELD...
ROBINSON...DANIEL SPRINGS...PHILOMATH...SANDY CROSS...CULVERTON...
CENTERVILLE...CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS
PARK...CRAWFORDVILLE AND VESTA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 3, 8:42 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     BLUE RIDGE              34.86N 84.33W
05/03/2009                   FANNIN             GA   COUNTY OFFICIAL

            A DOZEN PLUS TREES DOWN ON RACCOON DRIVE.

0530 PM     TSTM WND DMG     LA GRANGE               33.04N 85.03W
05/03/2009                   TROUP              GA   COUNTY OFFICIAL

            EVENT TIME-1730-1800L. ABOUT 12 TREES DOWN COUNTY WIDE.

0535 PM     TSTM WND DMG     2 SW FRANKLIN           33.26N 85.12W
05/03/2009                   HEARD              GA   COUNTY OFFICIAL

            EVENT TIME-1735-1800L. 10-20 TREES DOWN...2 ON
            HOMES...ONE ON FIRE.

0615 PM     TSTM WND DMG     VILLA RICA              33.73N 84.92W
05/03/2009                   CARROLL            GA   EMERGENCY MNGR

            12 TREES DOWN ACROSS COUNTY-TREE THRU HOUSE AT AMINDON
            ESTATES. EVENT REPORTED 1815-1820L.

0615 PM     TSTM WND DMG     MARIETTA                33.95N 84.54W
05/03/2009                   COBB               GA   COUNTY OFFICIAL

            EVENT TIME-1815-1840L. 13 TREES DOWN COUNTYWIDE.1 TREE
            DOWN ON HOUSE.

0630 PM     TSTM WND DMG     FAYETTEVILLE            33.45N 84.46W
05/03/2009                   FAYETTE            GA   COUNTY OFFICIAL

            ABOUT 20 TREES DOWN COUNTY-WIDE.

0630 PM     TSTM WND DMG     MARIETTA                33.95N 84.54W
05/03/2009                   COBB               GA   COUNTY OFFICIAL

            1 TREE DOWN ON OLD ALABAMA ROAD AT BROOKSHIRE APARTMENTS.

0640 PM     TSTM WND DMG     FAYETTEVILLE            33.45N 84.46W
05/03/2009                   FAYETTE            GA   AMATEUR RADIO

            1-12 INCH DIAMETER TREE DOWN

0640 PM     TSTM WND DMG     ATLANTA                 33.76N 84.42W
05/03/2009                   FULTON             GA   EMERGENCY MNGR

            EVENT TIME-1840-1900L. 50 TREES DOWN...ONE ON HOUSE WITH
            MODERATE DAMAGE. AREAS NEAR I-20...I-285...MONROE DRIVE.

0645 PM     TSTM WND DMG     BARNESVILLE             33.05N 84.16W
05/03/2009                   LAMAR              GA   COUNTY OFFICIAL

            EVENT TIME-1845-1915L. 6-10 TREES DOWN COUNTYWIDE.

0715 PM     TSTM WND DMG     YATESVILLE              32.91N 84.14W
05/03/2009                   UPSON              GA   COUNTY OFFICIAL

            EVENT TIME 1915-1930L. 3-4 TREES DOWN.

0720 PM     TSTM WND DMG     FORSYTH                 33.03N 83.94W
05/03/2009                   MONROE             GA   COUNTY OFFICIAL

            8 TREES DOWN COUNTYWIDE.

0730 PM     TSTM WND DMG     15 NW MACON             32.99N 83.84W
05/03/2009                   MONROE             GA   PUBLIC

            4-5 TREES DOWN.

0730 PM     HAIL             15 NW MACON             32.99N 83.84W
05/03/2009  M0.75 INCH       MONROE             GA   PUBLIC

0735 PM     TSTM WND DMG     GAINESVILLE             34.29N 83.83W
05/03/2009                   HALL               GA   COUNTY OFFICIAL

            EVENT TIME-1935-2000L. 6-10 TREES DOWN NEAR RIVERSIDE AND
            CLUB DRIVES AT 1935L AND THE CITY OF GAINESVILLE AT
            2000L.

&&

BDL
Local storm report, May 3, 9:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     8 WNW MACON             32.88N 83.78W
05/03/2009                   BIBB               GA   PUBLIC

            4-5 TREES DOWN.

0730 PM     HAIL             8 WNW MACON             32.88N 83.78W
05/03/2009  M0.75 INCH       BIBB               GA   PUBLIC

&&

BDL
Local storm report, May 3, 9:22 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     DECATUR                 33.77N 84.30W
05/03/2009                   DEKALB             GA   COUNTY OFFICIAL

            EVENT TIME-1900-1915L...20 TREES DOWN COUNTYWIDE.

0700 PM     TSTM WND DMG     GRIFFIN                 33.24N 84.27W
05/03/2009                   SPALDING           GA   COUNTY OFFICIAL

            20+ TREES DOWN COUNTYWIDE...POWER OUT.

0700 PM     TSTM WND DMG     MCDONOUGH               33.45N 84.14W
05/03/2009                   HENRY              GA   COUNTY OFFICIAL

            7 TREES DOWN COUNTYWIDE. 3 ON STRUCTURES...4 ON ROADS.

0715 PM     TSTM WND DMG     COVINGTON               33.60N 83.85W
05/03/2009                   NEWTON             GA   COUNTY OFFICIAL

            1 TREE DOWN ELKS CLUB ROAD.

0718 PM     TSTM WND DMG     JACKSON                 33.29N 83.96W
05/03/2009                   BUTTS              GA   COUNTY OFFICIAL

            2 TREES DOWN...1 AT HIGHWAY 36E AND 1 AT DOUGLAS CREEK AT
            1934L

&&

BDL
Local storm report, May 3, 9:32 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     ATHENS                  33.96N 83.39W
05/03/2009                   CLARKE             GA   PUBLIC

            3 TREES DOWN

&&

BDL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:18 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Wilkinson42 min
May 4, 2:05 PM EDTTornado WarningFFCWashington25 min
May 4, 2:26 PM EDTTornado WarningFFCGlascock, Jefferson, Washington49 min
May 4, 2:30 PM EDTSevere Thunderstorm WarningFFCEmanuel22 min
May 4, 3:02 PM EDTSevere Thunderstorm WarningFFCJefferson19 min

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.